Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 85, NWS Milwaukee, WI

November 1, 2018

NWS Milwaukee, WI issued this small craft advisory at Nov 1, 2018, 6:08 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2018, 6:08 PM CDT (23:08 UTC)
Expired
Nov 2, 2018, 3:00 AM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

286 
WHUS73 KMKX 012308
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
608 PM CDT Thu Nov 1 2018

...GUSTY NORTH TO NORTHEAST WINDS CAUSING HIGHER WAVES
OVERNIGHT...

LMZ646-020715-
/O.NEW.KMKX.SC.Y.0085.181101T2308Z-181102T0800Z/
Wind Point WI to Winthrop Harbor IL-
608 PM CDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until 3 AM CDT Friday. 

* WINDS: North to northeast winds 15 to 20 knots with gusts up to
  25 knots through the evening, becoming north and diminishing to
  10 to 20 knots late tonight. 

* WAVES: 3 to 5 feet subsiding to 2 to 4 feet late.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
www.weather.gov/mkx

MBK
1 follow-up statement
996 
WHUS73 KMKX 020133
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
833 PM CDT Thu Nov 1 2018

...GUSTY NORTH TO NORTHEAST WINDS CAUSING HIGHER WAVES
OVERNIGHT...

LMZ645-020800-
/O.EXA.KMKX.SC.Y.0085.000000T0000Z-181102T0800Z/
North Point Light to Wind Point WI-
833 PM CDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CDT FRIDAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until 3 AM CDT Friday. 

* WINDS: North to northeast winds 15 to 20 knots with gusts up to
  25 knots through midnight, becoming north and diminishing to 10
  to 20 knots late tonight. 

* WAVES: 3 to 5 feet subsiding to 2 to 4 feet late.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LMZ646-020800-
/O.CON.KMKX.SC.Y.0085.000000T0000Z-181102T0800Z/
Wind Point WI to Winthrop Harbor IL-
833 PM CDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT FRIDAY...

* WINDS: North to northeast winds 15 to 20 knots with gusts up 
  to 25 knots through the evening, becoming north and 
  diminishing to 10 to 20 knots late tonight. 

* WAVES: 3 to 5 feet subsiding to 2 to 4 feet late.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
www.weather.gov/mkx

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 3:36 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Nov 1, 3:36 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
336 PM CDT Thu Nov 1 2018

.SHORT TERM...
Tonight And Friday...Forecast Confidence Is Medium.

Any precipitation associated with the passing low well southeast
of the area should remain southeast into this evening, with
relatively dry feed of air on northeast to north winds. Winds will
weaken overnight into Friday.

High clouds will continue to spread northeast through the area
into tonight. In addition, lake effect clouds will continue to
spread southeast across eastern parts of the area.

Some lake effect showers may occur near Lake Michigan later
tonight into Friday morning, per latest mesoscale model output.
There is some uncertainty with this, as some of the models keep
this activity just offshore over Lake Michigan. Given how the
1000/850 mb wind field is expected to evolve during this time,
think most of this activity should remain just offshore. Kept
forecast dry near the lake, but may need some PoPs in there if
1000/850 mb winds allow for a trend further onshore.

Should see mainly broken clouds Friday over the area, per area
forecast soundings. Lows tonight should reach the lower to middle
30s, with highs Friday in the middle to upper 40s. Cloud cover may
keep the diurnal range a little closer together than currently
forecast.

.LONG TERM...

An increasing amplified pattern will trend to deep troughing over
over the central CONUS by early next week. The 12z suite of model
output is in good agreement with the larger scale pattern, however
there are northern/southern stream phasing issues that result in
uncertainty the the timing and potential strength of systems
moving into the region Saturday night/Sunday and again late
Monday/Tuesday. Near average temperatures this weekend and early
next week will trend to below average for the middle and latter
portions of next week.

Saturday night through Sunday night...Confidence is Medium to High.

Rain will spread into the region from southwest to northeast
beginning late Saturday afternoon, with periods of rain expected
through Sunday night. Generally, there is better agreement today
with the position/strength of the surface low associated with
this system. Breezy southerly winds and rain will make for a
rather raw day Sunday. One quarter to one half inch of rain is
expected with this system.

Monday through Tuesday night...Confidence is Low.

While there is still solid agreement with the large scale pattern
there continues to be substantial model to model and run to run
with this next system. Phasing of the northern and southern
streams appears to be the main culprit for difference and until
this is resolved, confidence in the particulars for early next
week remains low. If the northern and southern stream waves are
not able to phase, a solution closer to the GFS is preferred,
which results in less impacts rain/wind wise. If phasing can be
achieved, a solution closer to the ECMWF is expected with robust
cyclogenesis, more rain and windy conditions.

The mid to late week time frame calms down a bit with a few minor
impulses through northwest flow. Temperatures will be below
average, but nothing unusual for early November.

&&

.AVIATION(21Z TAFS Updated)...
High clouds will continue to spread northeast through the area
into tonight. In addition, lake effect clouds with ceilings around
2500 feet will continue to spread southeast across eastern parts
of the area into tonight. They may vary between scattered and
broken. Any lake effect showers should remain just offshore later
tonight into Friday morning. Broken ceilings around 3500 feet are
expected elsewhere on Friday.

Gusty northeast winds near Lake Michigan should linger until
sunset, with lighter winds inland. Light winds are expected
tonight into Friday across the area.

&&

.MARINE...
Nearshore Waters...Northeast winds in the 15 to 20 knot range are
expected into this evening. This should build waves into the 2 to
4 foot range, highest south of North Point Lighthouse. Cannot rule
out a 22 knot gust, but think most gusts will be under this value,
so no Small Craft Advisory will be issued. The winds and waves
should subside later tonight into Friday.

Gusty southeast winds are expected Sunday over Lake Michigan,
becoming south Sunday night. Gusts to 30 knots are possible, with
a few 35 knot gales. These winds would bring high waves. A Small
Craft Advisory may be needed for this period in later forecasts.

Open Waters...Northeast winds in the 15 to 25 knot range are
expected into this evening, highest over the south half of the
lake. This should build waves into the 2 to 4 foot range, again
highest over the south half of the lake. The winds and waves
should subside later tonight into Friday.

Gusty southeast winds are expected Sunday over Lake Michigan,
becoming south Sunday night. Gales to 35 knots are possible during
this time, which would bring high waves. A Gale Watch may be
needed for this period in later forecasts.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Tonight/Friday and Aviation/Marine...Wood
Friday Night through Thursday...Gagan
Hazardous weather outlook, Nov 1, 5:46 PM CDT, 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
546 PM CDT Thu Nov 1 2018

WIZ046-047-051-052-056>060-062>072-022300-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
546 PM CDT Thu Nov 1 2018

This Hazardous Weather Outlook is for portions of
east central Wisconsin, south central Wisconsin and
southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-022300-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
546 PM CDT Thu Nov 1 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

Northeast winds and building waves will approach small craft
advisory levels through tonight. Small craft should exercise
caution.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Strong southerly winds late Saturday night lingering into Sunday
night will likely result in Small Craft Advisory conditions for
the nearshore waters of Lake Michigan. In addition, small craft
advisory conditions may return Monday night and Wednesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-022300-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
546 PM CDT Thu Nov 1 2018

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Gale force southerly winds are possible Sunday into Sunday night.

www.weather.gov/mkx

MBK

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.